A. Adrover et al., ANALYTIC-EXPRESSION FOR THE SHORT-TIME RATE OF GROWTH OF THE INTERMATERIAL CONTACT PERIMETER IN 2-DIMENSIONAL CHAOTIC FLOWS AND HAMILTONIAN-SYSTEMS, Physical review. E, Statistical physics, plasmas, fluids, and related interdisciplinary topics, 58(1), 1998, pp. 447-458
This article derives an analytic expression for the short- or intermed
iate-time behavior of the moment hierarchy of finite-time Liapunov exp
onents (stretching exponents) for two-dimensional periodically forced
Hamiltonian systems and incompressible time-periodic fluid flows,As a
result, the exponent characterizing the apparent short-time exponentia
l growth of the intermaterial contact perimeter for two-dimensional sy
stems can be predicted from the statistical properties of the invarian
t stretching distribution. The analysis as a whole is in fact grounded
on an analytic expression for the high stretching tail of the invaria
nt distribution of the finite-time Liapunov exponents. The asymptotic
behavior of the moment hierarchy of the stretching field is also addre
ssed in order to highlight the role of the dynamic heterogeneity accou
nted for by the variance of the stretching exponents.